Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 40, NWS Shreveport, LA

March 25, 20194 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2019, 12:53 AM CDT for 4 counties in Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2019, 12:53 AM CDT (05:53 UTC)
Expired
Mar 25, 2019, 1:30 AM CDT
In force
37 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Camp County, TX, Franklin County, TX, Morris County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 5:08 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 5.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2019-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2019-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:15 AM CDT, 38 minutes earlier.

Area forecast discussion, Mar 25, 12:15 AM CDT, 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1215 AM CDT Mon Mar 25 2019

.UPDATE...

After coordinating with SPC and WFO FWD, have elected to extend SVR
Watch #33 for several more counties in E TX until 09Z, while also
dropping the watch for McCurtain County OK and the Nrn counties in
SW AR, as the severe threat (while not zero), is considerably lower than
farther S. However, a marginal severe threat remains across E TX where
MLCapes of up to 1000 J/kg remain, although the short term progs suggest
that instability will continue to gradually diminish overnight as the
parent shortwave over Srn OK/N TX shifts E into Srn AR/N LA late, where
the more stable air remains. Large hail will remain the primary threat,
with damaging winds a secondary threat. Did not make any other changes
to the ongoing forecast.

15

&&

.SHORT TERM.../Tonight/

The sct convection that did affect portions of McCurtain County OK
earlier this evening have diminished/remained just N of this area
and the adjacent counties in SW AR, as the convection has outran
the greater axis of instability along the cold front, which
extends from near FSM, to just S of MLC, AQR, SW to the Nrn and
Wrn sections of the DFW Metroplex, to near SEP. However,
additional sct convection has recently redeveloped near and just
ahead of the front over portions of N TX, in the area of better
instability where MLCapes near or slightly better than 1000 J/kg
exist ahead of a shortwave trough noted over Srn OK and N TX. The
short term progs have done a poor job with the handling of the
ongoing convection, with the latest 00Z NAM much drier/less
bullish with convection development through the remainder of the
evening (especially near and N of DFW), but does suggest
convection building ESE into more of E TX/extreme Nrn LA after
06Z. The latest run of the HRRR has initialized too far E with the
ongoing convection and also does not take into account the
convection N of DFW, but does suggest clusters of convection which
should track SE across E TX into N LA overnight. Although some
instability will persist overnight with additional low level
moistening, the short term progs suggest that overall CAPE will
continue to slowly diminish overnight, but with 500-800+ J/kg
remaining over portions of E TX before the shortwave shifts E into
slightly more stable air farther E into Scntrl AR/Ncntrl LA.

Although an isolated severe threat may persist beyond the 05Z SVR
Watch #33 expiration, did remove SVR mention after midnight, and
did lower pops to likely across much of E TX/SW AR/N LA. But in
the meantime, did add Smith and Gregg Counties in E TX to the
existing SVR Watch #33 to account for extrapolation of the
isolated severe warned supercell now entering Western Wood County.
Also made very minor adjustments to the min temp forecast, with
this convection diminishing from NW to SE late as H850-700 winds
veer more WNW late.

Zone update already out...grids will be available shortly.

15

&&

.PREV DISCUSSION... /issued 750 PM CDT Sun Mar 24 2019/

AVIATION...
For the ArkLaTex terminals. No major changes to going TAFs with as
KTXK only tempo group this cycle. All other sites will see this
line of TS move from N to S from 06-12Z. Large hail and some wind
will be wide spread until dawn. Fropa 12-18Z with SKC looming
terminals becoming NW 10-20KT all day Monday./24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  77  49  67 /  70  60   0   0
MLU  61  77  49  66 /  70  60   0   0
DEQ  52  68  44  67 /  70  10   0   0
TXK  57  71  46  65 /  70  10   0   0
ELD  58  74  46  66 /  70  30   0   0
TYR  60  74  47  69 /  60  60   0   0
GGG  60  75  48  68 /  60  60   0   0
LFK  64  80  49  71 /  30  40  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Mar 24, 1:28 PM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
128 PM CDT Sun Mar 24 2019

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-251830-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville-
Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-
128 PM CDT Sun Mar 24 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

The threat of strong to severe thunderstorms will increase later
this evening and overnight through early Monday morning as a cold
front advances across the region. The highest risk area for severe
weather will be north of a line from near Tyler, Texas eastward to
Shreveport and Farmerville, Louisiana. The primary threats will be
damaging wind gusts and large hail possibly up to golf ball size.
Although the overall tornado risk is low, an isolated tornado or
two cannot be completely ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

A couple of severe storms will still be possible through sunrise
Monday morning, but the overall risk for severe weather should be
diminishing. Damaging winds and large hail will be the primary
threats. Thunderstorms will likely persist along and south of
Interstate 20 until a cold front completely exits the area Monday
afternoon.

Scattered thunderstorms will return by late Thursday through
Saturday as a series of upper level disturbances move across the
region. Thunderstorm chances will be much higher, including the
potential for more severe weather, as the front moves across the
Four State Region during the day on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary tonight through early Monday
morning.

LAZ010-011-017>022-TXZ152-153-165>167-251830-
De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell-
La Salle-Nacogdoches-Shelby-Angelina-San Augustine-
128 PM CDT Sun Mar 24 2019

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana and east Texas.

.DAY ONE...This Afternoon and Tonight...

Strong to marginally severe thunderstorms will be possible tonight
into early Monday morning as a cold front moves across the region.
Damaging winds and large hail will be the primary threats. An
isolated tornado cannot be completely ruled out, but the overall
risk for tornadoes is very low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

A couple of severe storms will still be possbile through sunrise
Monday morning, but the overall risk for severe weather should be
diminishing. Damaging winds and large hail will be the primary
threats. Thunderstorms will likely persist south of Interstate 20
until a cold front completely exits the area Monday afternoon.

Scattered thunderstorms will return by late Thursday through
Saturday as a series of upper level disturbances move across the
region. Thunderstorm chances will be much higher, including the
potential for more severe weather, as the front moves across the
Four State Region during the day on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary tonight through early Monday
morning.

19

In the hours before

Local storm report, Mar 24, 7:09 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             SMITHVILLE              34.47N 94.65W
03/24/2019  E1.00 INCH       MCCURTAIN          OK   PUBLIC

            QUARTER SIZE HAIL REPORTED AT MOUNTAIN
            COUNTRY STORE.

&&

25
Local storm report, Mar 24, 8:17 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             SMITHVILLE              34.47N 94.65W
03/24/2019  E2.00 INCH       MCCURTAIN          OK   PUBLIC

            CORRECTS PREVIOUS HAIL REPORT FROM
            SMITHVILLE. GOLF BALL TO HEN EGG SIZE HAIL
            REPORTED AT MOUNTAIN COUNTRY STORE. PHOTO
            SUBMITTED TO NWS TO CORRECT SIZE IN PREVIOUS
            REPORT.

&&

25
Special weather statement, Mar 24, 8:32 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
832 PM CDT Sun Mar 24 2019

OKZ077-250215-
McCurtain OK-
832 PM CDT Sun Mar 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
915 PM CDT...

At 831 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Nashoba, or 23 miles southeast of Clayton, moving
east at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Plunketville, Smithville, Watson, Bethel, Battiest, Pickens, Sherwood
and Mount Herman.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

LAT...LON 3451 9447 3437 9447 3429 9504 3449 9505
      3451 9497
TIME...MOT...LOC 0131Z 257DEG 44KT 3440 9502

13
Special weather statement, Mar 24, 11:21 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1121 PM CDT Sun Mar 24 2019

TXZ108-124-250500-
Wood TX-Franklin TX-
1121 PM CDT Sun Mar 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN AND NORTHERN
WOOD COUNTIES UNTIL MIDNIGHT CDT...

At 1121 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Pleasant Grove, or 13 miles west of Winnsboro, moving
east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Winnsboro, Scroggins, Pleasant Grove, Yantis, Perryville and Cypress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Lake Fork, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Texas.

LAT...LON 3296 9564 3296 9531 3306 9531 3307 9515
      3281 9516 3293 9564
TIME...MOT...LOC 0421Z 274DEG 26KT 3296 9552

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 10:02 PM CDTSevere Thunderstorm WarningSHVWood58 min
Mar 24, 11:00 PM CDTSevere Thunderstorm WarningSHVUpshur, Wood31 min
Mar 24, 11:21 PM CDTSpecial Weather StatementSHVWood39 min
Mar 25, 12:25 AM CDTSevere Thunderstorm WarningSHVRed River65 min
Mar 25, 12:47 AM CDTTornado WarningSHVFranklin, Wood43 min
Mar 25, 1:27 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk, Smith, Upshur, Wood63 min
Mar 25, 1:32 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Harrison, Marion, Morris and 2 more43 min
Mar 25, 1:52 AM CDTTornado WarningSHVGregg, Harrison, Upshur23 min
Mar 25, 2:16 AM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion, Panola59 min
Mar 25, 2:27 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk, Smith, Upshur and 1 more63 min
Mar 25, 2:45 AM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith60 min
Mar 25, 2:52 AM CDTAreal Flood AdvisorySHVGregg, Harrison, Upshur, Wood3 hr
Mar 25, 3:48 AM CDTSpecial Weather StatementSHVNacogdoches, Panola, Rusk42 min
Mar 25, 4:35 AM CDTSpecial Weather StatementSHVNacogdoches, San Augustine, Shelby55 min
Mar 25, 5:41 AM CDTSpecial Weather StatementSHVSabine, San Augustine49 min
Mar 25, 11:02 AM CDTSpecial Weather StatementSHVSabine43 min
Mar 25, 3:13 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, Lincoln, Webster31 min
Mar 25, 5:45 AM CDTSpecial Weather StatementSHVGrant, LaSalle, Natchitoches45 min
Mar 25, 1:04 AM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier56 min
Mar 25, 1:51 AM CDTSpecial Weather StatementSHVHempstead, Nevada54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.